Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jun 28, 2021, 5:46 PM EDT for Marion County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2021, 5:46 PM EDT (21:46 UTC)
- Expired
- Jun 28, 2021, 6:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Indianapolis, IN
County Marion County, IN
The radar
The Indianapolis radar (KIND), 24 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 386 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
863
WWUS83 KIND 282146
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
546 PM EDT Mon Jun 28 2021
INZ039-047-282215-
Hamilton-Marion-
546 PM EDT Mon Jun 28 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MARION AND
SOUTHWESTERN HAMILTON COUNTIES...
At 546 PM EDT, a strong thunderstorm was located near Zionsville, or
8 miles northwest of Indianapolis, moving north at 10 mph.
Wind gusts of 50 to 55 mph are possible with this storm.
Locations impacted include...
Indianapolis, Carmel, Meridian Hills, Rocky Ripple, Williams Creek,
Wynnedale, Spring Hill, Crows Nest and North Crows Nest.
This includes Interstate 65 between mile markers 118 and 122.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3997 8610 3982 8619 3983 8627 3992 8627
3993 8624 3998 8624
TIME...MOT...LOC 2146Z 197DEG 7KT 3988 8622
$$
CPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 28, 3:00 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 28, 3:00 PM EDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 300 PM EDT Mon Jun 28 2021 .Short Term...(This evening through Tuesday night) Issued at 300 PM EDT Mon Jun 28 2021 Another afternoon with isolated to scattered thunderstorms ongoing in the stagnant warm and humid airmass in place across the area. Expect convective activity to continue into the evening then wane for the most part overnight, although some slight activity may linger northwest overnight nearer the frontal zone to our north and west. CAMs suggest most of this activity will remain out of the area but cannot entirely justify a dry forecast over the entire area. Looks as though the pattern may finally begin to slowly shift late tomorrow into tomorrow night as the ridge begins to retreat and modest height falls begin across the area. Ample instability will be present across the area, although shear will remain weak, and severe potential will likely be limited to a few pulse type gusty wind producers, primarily north nearest the upper level support. Will have to carry a bit higher pops into the overnight tomorrow night than in recent nights as the frontal zone makes a closer approach, but with the loss of daytime heating any storms will be primarily heavy rain producers with a localized flooding threat at best. Temperatures look to remain roughly steady state until the front gets into the area beyond the short term, and blend largely reflects this with only some minor tweaks necessary. && .Long Term...(Wednesday through Monday) Issued at 300 PM EDT Mon Jun 28 2021 An upper level trough will move into the area through the end of the week. At the surface, a front will slowly move through the area during the same time frame. Plentiful moisture will continue along and ahead of the surface front, with precipitable water values of 1.5 to 2 inches. The combination of forcing from the trough and front and the moisture will lead to high PoPs at times Wednesday and Thursday. Locally heavy rain will remain a threat then. Questions then remain with the potential development of an upper low for the holiday weekend. GFS and Canadian both develop an upper low, but the GFS is much farther west with it. Even the GEFS mean briefly develops an upper low over the area. Meanwhile the ECMWF is more progressive and moves the upper trough east of the area. Given the high uncertainty in the development of the pattern, will just keep some low PoPs in each day through the holiday weekend. PoPs will be most widespread in the afternoon hours. With the passage of the cold front and with an upper trough/upper low around, temperatures will be below normal for much of the period. && .Aviation...(18Z TAF Issuance) Issued at 126 PM EDT Mon Jun 28 2021 IMPACTS: * Isolated to scattered thunderstorms through the evening. * Winds 10-12KT from 200-210 degrees. Weaker after 01Z. DISCUSSION: Convective temperatures have been reached and isolated to scattered thunderstorm development is underway across much of the area. Will carry a VCTS mention at all sites through 01Z as the bulk of activity today should be diurnally driven again, and timing impact at any one site is prohibitively difficult. Winds will be from 200-210 degrees throughout the afternoon into the early evening, with sustained winds around 10-12KT. A few gusts are possible, but should be sporadic and weak enough to exclude mention. Winds will weaken in typical diurnal fashion this evening. && .IND WATCHES/WARNINGS/ADVISORIES...None. && Short Term...Nield Long Term...50 Aviation...Nield
Hazardous weather outlook, Jun 28, 3:27 PM EDT, 2 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 327 PM EDT Mon Jun 28 2021 INZ021-028>031-035>049-051>057-060>065-067>072-291930- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 327 PM EDT Mon Jun 28 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Isolated to scattered thunderstorms can be expected through the evening hours. Heavy rain and localized flooding will be the primary threats with a few of the stronger storms producing gusty winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Periodic chances for showers and thunderstorms will continue through much of the rest of the week with the greatest coverage of storms coming most likely on Wednesday and Thursday. Storms will produce heavy rainfall and may be strong at times with gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jun 28, 4:27 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
427 PM EDT Mon Jun 28 2021
INZ055-063-064-282100-
Johnson-Brown-Bartholomew-
427 PM EDT Mon Jun 28 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN JOHNSON...NORTHEASTERN
BROWN AND NORTHWESTERN BARTHOLOMEW COUNTIES...
At 427 PM EDT, a strong thunderstorm was located near Nashville, or
15 miles west of Columbus, moving north at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Nashville, Edinburgh, Princes Lakes, Trafalgar, Peoga and
Spearsville.
This includes Interstate 65 between mile markers 84 and 85.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3923 8628 3949 8619 3942 8595 3935 8595
3917 8608
TIME...MOT...LOC 2027Z 200DEG 17KT 3929 8619
CPSpecial weather statement, Jun 28, 5:00 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
500 PM EDT Mon Jun 28 2021
INZ055-282130-
Johnson-
500 PM EDT Mon Jun 28 2021
...A STRONG THUNDERSTORM WILL AFFECT JOHNSON COUNTY...
At 500 PM EDT, a strong thunderstorm was located near Franklin, or 18
miles west of Shelbyville, moving north at 25 mph.
Wind gusts of 50 to 55 mph are possible with this storm.
Locations impacted include...
Greenwood, Franklin, New Whiteland, Whiteland, Bargersville, Princes
Lakes and Trafalgar.
This includes Interstate 65 between mile markers 85 and 100.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3935 8600 3934 8607 3938 8623 3964 8616
3964 8613 3962 8595 3948 8595
TIME...MOT...LOC 2100Z 189DEG 20KT 3945 8610
CPSpecial weather statement, Jun 28, 5:21 PM EDT, 25 minutes before
Special Weather Statement National Weather Service Indianapolis IN 521 PM EDT Mon Jun 28 2021 INZ047-282145- Marion- 521 PM EDT Mon Jun 28 2021 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN MARION COUNTY... At 520 PM EDT, a strong thunderstorm was located near Speedway, or near Indianapolis, moving northeast at 20 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Indianapolis, Fishers, Speedway, Meridian Hills, Rocky Ripple, Williams Creek, Wynnedale, Spring Hill, Crows Nest, North Crows Nest, Monument Circle, Castleton, Indiana State Fairgrounds and Broad Ripple. This includes the following highways... Interstate 65 between mile markers 113 and 123. Interstate 70 between mile markers 73 and 79. Interstate 74 between mile markers 72 and 73. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3969 8621 3974 8633 3992 8627 3993 8603 TIME...MOT...LOC 2120Z 203DEG 16KT 3975 8627 CP
Special weather statement, Jun 28, 5:31 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
531 PM EDT Mon Jun 28 2021
INZ047-048-055-282200-
Johnson-Hancock-Marion-
531 PM EDT Mon Jun 28 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HANCOCK...
NORTHEASTERN JOHNSON AND SOUTHEASTERN MARION COUNTIES...
At 530 PM EDT, a strong thunderstorm was located over Beech Grove, or
near Indianapolis, moving northeast at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Indianapolis, Greenwood, Lawrence, Beech Grove, Southport,
Cumberland, Warren Park, Homecroft and Monument Circle.
This includes the following highways...
Interstate 65 between mile markers 98 and 112.
Interstate 70 between mile markers 80 and 94.
Interstate 74 between mile markers 93 and 100.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3970 8593 3970 8595 3966 8595 3957 8602
3964 8624 3986 8610 3979 8586
TIME...MOT...LOC 2130Z 204DEG 16KT 3969 8609
CPSpecial weather statement, Jun 28, 5:46 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
546 PM EDT Mon Jun 28 2021
INZ039-047-282215-
Hamilton-Marion-
546 PM EDT Mon Jun 28 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MARION AND
SOUTHWESTERN HAMILTON COUNTIES...
At 546 PM EDT, a strong thunderstorm was located near Zionsville, or
8 miles northwest of Indianapolis, moving north at 10 mph.
Wind gusts of 50 to 55 mph are possible with this storm.
Locations impacted include...
Indianapolis, Carmel, Meridian Hills, Rocky Ripple, Williams Creek,
Wynnedale, Spring Hill, Crows Nest and North Crows Nest.
This includes Interstate 65 between mile markers 118 and 122.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3997 8610 3982 8619 3983 8627 3992 8627
3993 8624 3998 8624
TIME...MOT...LOC 2146Z 197DEG 7KT 3988 8622
CPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:27 PM EDT | Special Weather Statement | IND | Carroll | 18 min |
| Jun 27, 8:42 PM EDT | Areal Flood Advisory | IND | Carroll, Fountain, Tippecanoe, Warren | 6 hr |
| Jun 27, 8:46 PM EDT | Areal Flood Advisory | IND | Parke, Vermillion, Vigo | 6 hr |
| Jun 27, 8:52 PM EDT | Special Weather Statement | IND | Marion | 23 min |
| Jun 27, 9:03 PM EDT | Special Weather Statement | IND | Boone, Clinton | 42 min |
| Jun 27, 9:15 PM EDT | Severe Thunderstorm Warning | IND | Marion | 30 min |
| Jun 27, 9:25 PM EDT | Special Weather Statement | IND | Parke | 35 min |
| Jun 27, 9:37 PM EDT | Special Weather Statement | IND | Howard | 23 min |
| Jun 27, 9:40 PM EDT | Special Weather Statement | IND | Hamilton | 35 min |
| Jun 27, 10:14 PM EDT | Special Weather Statement | IND | Tipton | 31 min |
| Jun 28, 10:38 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 6 days |
| Jun 28, 10:38 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 62 hr |
| Jun 28, 10:38 AM EDT | River Flood Warning | IND | Knox, Sullivan | 8 days |
| Jun 28, 10:38 AM EDT | River Flood Warning | IND | Knox, Sullivan | 8 days |
| Jun 28, 4:27 PM EDT | Special Weather Statement | IND | Brown | 33 min |
| Jun 28, 5:00 PM EDT | Special Weather Statement | IND | Johnson | 30 min |
| Jun 28, 5:21 PM EDT | Special Weather Statement | IND | Marion | 24 min |
| Jun 28, 5:31 PM EDT | Special Weather Statement | IND | Marion | 29 min |
| Jun 28, 6:12 PM EDT | Special Weather Statement | IND | Jackson | 33 min |
| Jun 28, 6:33 PM EDT | Special Weather Statement | IND | Hamilton | 27 min |
| Jun 28, 6:41 PM EDT | Special Weather Statement | IND | Monroe | 34 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.